Alert archive / Puerto Rico / Flash Flood Warnings in 2019
Flash Flood Warning 4, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 28, 2019, 7:49 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2019, 7:49 PM CDT (00:49 UTC)
- Expired
- Apr 28, 2019, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 40 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
703
WGCA52 TJSJ 290049
FFWSJU
PRC037-053-089-103-119-290345-
/O.NEW.TJSJ.FF.W.0004.190429T0049Z-190429T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
849 PM AST SUN APR 28 2019
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Rio Grande Municipality in Puerto Rico...
Fajardo Municipality in Puerto Rico...
Naguabo Municipality in Puerto Rico...
Luquillo Municipality in Puerto Rico...
Ceiba Municipality in Puerto Rico...
* Until 1145 PM AST
* At 843 PM AST, Doppler radar indicated moderate to heavy rain over
Naguabo and southeastern Rio Grande Municipalities. Rainfall
amounts of 10 to 12 inches rain have fallen in the last 12 hours.
Flash flooding is already occurring and will continue. Other area
stream and rivers are running bankfull and over bankfull.
Additional rainfall amounts of one to two inches are possible in the
warned area.
Flood waters are moving down the Fajardo River from the headwaters
to Paraiso to highway 976 continue to rise. The flood crest is
expected to reach Paraiso around 9:30 PM AST with a height of 10 to
11 feet. At Highway 976 the flood waters not not expected to reach
flood stage at this time.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. Many roads are flooded--do not drive
into danger.
&&
LAT...LON 1830 6571 1830 6567 1820 6572 1822 6580
1831 6579 1832 6577 1830 6576 1829 6576
$$
Snell1 follow-up statement
225
WGCA72 TJSJ 290342
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1142 PM AST SUN APR 28 2019
PRC037-053-089-103-119-290348-
/O.EXP.TJSJ.FF.W.0004.000000T0000Z-190429T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rio Grande PR-Fajardo PR-Naguabo PR-Luquillo PR-Ceiba PR-
1142 PM AST SUN APR 28 2019
...THE FLASH FLOOD WARNING FOR RIO GRANDE...FAJARDO...NAGUABO...
LUQUILLO AND CEIBA MUNICIPALITIES WILL EXPIRE AT 1145 PM AST...
The heavy rain has ended across portions of the warning area and
widespread flooding is no longer expected to pose a threat. Please
continue to heed any remaining road closures. A flood advisory
continues in effect for Luquillo until 2 am.
LAT...LON 1830 6571 1830 6567 1820 6572 1822 6580
1831 6579 1832 6577 1830 6576 1829 6576
$$
DSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 4:13 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 28, 4:13 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion...CORRECTED National Weather Service San Juan PR 513 PM AST Sun Apr 28 2019 .SYNOPSIS... Mid to upper level ridge across the region continued to weaken due to the approach of a amplifying short wave trough moving eastward across the western Atlantic. This along with the subtropical jet segment moving through the region will destabilize the upper levels and provide good ventilation and instability across the region through Monday. A slight improvement is expected on Tuesday as low level moisture transport will be cut off and a drier airmass filters in. However upper level instability should persist through mid week. Broad surface trough across the eastern Caribbean and a high pressure ridge across the north central Atlantic will maintain moderate east to southeast wind flow across the region through Monday, then becoming more easterly and increasing on Wednesday through Friday as another surface high move across the west and central Atlantic resulting in a tightening of the local pressure gradient. && .SHORT TERM...Rest of today through Tuesday... The weakening ridge pattern aloft along with increasing low level moisture convergence, good daytime heating and local forcing will support showers and thunderstorm development across the region during the rest of the day and on Monday. Upper level instability will persist and therefore support isolated to scattered thunderstorm development mainly across mainly across the interior and western sections of Puerto Rico as well as over portions of eastern PR and around the San Juan metro area. In addition, the west end of the U.S. Virgin Islands can expect periods of showers especially during the afternoon hours. Therefore the possibility of urban and small stream flooding will continue during the afternoons through Monday. As previously mentioned, for Tuesday, although favorable upper level dynamics will persist a dry airmass in the low level is forecast to filter in from the east. This may limit widespread shower formation across the islands however isolated to scattered afternoon showers and isolated thunderstorm will remain possible over the interior and west sections of Puerto Rico and mainly down wind of the U.S. Virgin Islands and over the coastal waters. .LONG TERM...Wednesday through Sunday....(previous discussion) A short wave trough will amplify across the west Atlantic then become cut-off from the main flow on Wednesday. The cut-off low is forecast to linger near Hispaniola and cuba through Saturday. Current model guidance has upper-level instability increasing as a result of the upper-level low. In addition, modest upper-level winds of 50 to 70 kts as a result of the sub-tropical jet. The low-level jet and proximity of the mid and upper-level trough will enhance upper-level divergence, and increase instability aloft over the area through the end of the workweek. Also, the SJU- GFS shows 500mb temperatures ranging from negative 8 to 10 through the long-term period. The abundant low-level moisture, adequate upper-level instability, and upper-level forcing are ingredients needed for deep organized convection and isolated thunderstorms across portions of western and interior areas of Puerto Rico. Rainfall amounts Thursday through Friday could range from 0.50 to 1.00 inches across the western and interiors areas of Puerto Rico. Elsewhere, isolated to scattered convection will form across other areas of the island during the day. Therefore, expect unsettled weather conditions through Friday. Then early Saturday a mid to upper-level ridge will build across the region and bring a end to the unsettled weather through Sunday. && .AVIATION...SHRA/TSRA expected, will cause at least VCSH/VCTS across most of the local terminals this afternoon. TEMPO conds SHRA/TSRA at TJMZ and TJBQ is possible but VCSH on TAF due to some uncertainty on exact location. +SHRA to diminish by 28/23Z but -SHRA/SHRA is expected around TISX, TIST and TJSJ tonight. && .MARINE...Fairly tranquil marine conditions are expected to continue during the rest of the evening but seas are expected to become choppy overnight through Monday as the easterly trade winds increase. Showers and possible an isolated thunderstorms may affect some of the coastal waters of the Atlantic and in the Mona passage during the period. Seas generally below 5 feet and winds up to 15 knots can be expected but will increase to 15 to 20 knots overnight through Monday. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 86 76 87 / 50 50 40 40 STT 76 87 76 86 / 40 20 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...WS LONG TERM....RAM
Hazardous weather outlook, Apr 28, 4:33 AM CDT, 15 hours 16 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 523 AM AST domingo 28 de abril de 2019 AMZ710>745-PRZ001>013-290930- San Juan y Vecindad-Noreste-Sureste- Este Interior- Norte Central-Interior Central-Ponce y Vecindad- Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra- Vieques-Aguas cercanas y mar afuera del Atlantico y Caribe- 523 AM AST domingo 28 de abril de 2019 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe probabilidad de tronadas con lluvia fuerte y vientos breves en rafagas esta tarde a traves de sectores del centro y oeste interior. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos. .Vientos...Se esperan vientos sostenidos en exceso de 20 mph a traves de las aguas mar afuera. .Corrientes marinas...Existe riesgo moderado de corrientes marinas para lalgunas playas a lo largo de la costa norte y sur de Puerto Rico. .Dia dos a siete...lunes a sabado Se pronostica que una vaguada aumente la inestabilidad sobre gran parte de la region. Los aguaceros aumentaran nuevamente durante la segunda parte de la semana. Por lo tanto, el pronostico de condiciones favorables para desarrollo de aguaceros y tronadas continua durante gran parte de la semana. Inundaciones urbanas y de riachuelos son posibles todos los dias mayormente a traves del interior y oeste de PR. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-290930- San Tomas, San John y Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 523 AM AST domingo 28 de abril de 2019 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...hoy y esta Noche .Corrientes marinas...Existe riesgo moderado de corrientes marinas para las playas del este de Santa Cruz. .Dia dos a siete...lunes a sabado Se pronostica que una vaguada incremente la inestabilidad sobre gran parte de la region durante la semana. Se pronostica que los aguaceros aumenten nuevamente durante la segunda parte de la semana entrante. Asi que, el pronostico de condiciones favorables para desarrollo de aguaceros y tronadas continua durante la semana proxima. Inundaciones urbanas y de riachuelos son posibles todos los dias mayormente a traves del interior y oeste. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
In the hours before
Special weather statement, Apr 28, 2:15 PM CDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service San Juan PR
315 PM AST SUN APR 28 2019
PRZ009-282045-
Western Interior-
315 PM AST SUN APR 28 2019
...A STRONG THUNDERSTORM WILL AFFECT LAS MARIAS...LARES...SAN
SEBASTIAN...UTUADO AND ADJUNTAS MUNICIPALITIES...
At 311 PM AST, thunderstorms were located over Lares. The storms are
drifting slowly northwest with frequent lightning.
Although this event is not expected to last past 6 PM AST, if
conditions worsen, an urban and small stream flood advisory may
become necessary. Ponding and deeper water may be occurring on area
roadways, do avoid driving through deep water.
Please monitor local media outlets and the
national weather service for further statements.
LAT...LON 1820 6691 1826 6693 1835 6692 1831 6680
1830 6672 1822 6673
TIME...MOT...LOC 1911Z 240DEG 0KT 1826 6689
SnellSpecial weather statement, Apr 28, 3:07 PM CDT, 4 hours 42 minutes before
Comunicado Especial de las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 315 PM AST domingo 28 de abril de 2019 PRZ009-282045- Oeste Interior- 315 PM AST domingo 28 de abril de 2019 ...UNA TRONADA FUERTE AFECTARA LOS MUNICIPIOS DE LAS MARIAS...LARES...SAN SEBASTIAN...UTUADO Y ADJUNTAS... A las 3:11 PM AST, las tronadas fueron localizado sobre Lares. Las tronadas se estan moviedonse lentamente hacia el noroeste con relampgos frequente. A pesar de que no se espera este evento a pasar de las 6 PM AST, si condiciones se empeorar, una advertencia de inundaciones urbana y de rio chuelos puede hacer necdsario. Acumulaciones de agua profundo son posible en las carreteras, no trates de manejar por las acumulaciones de agua profundo. Por favor monitor los medios de comunicacion locales y el servicio nacional de meteologia para mas informacion. Snell/JCP
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:15 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 28, 7:27 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Apr 28, 8:16 PM CDT | Small Craft Advisory | JSJ | 55 hr | |
| Apr 28, 8:21 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 28, 8:44 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 28, 8:52 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Apr 28, 9:58 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 28, 10:35 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 29, 1:26 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 29, 1:59 AM CDT | Areal Flood Advisory | JSJ | 61 min | |
| Apr 29, 12:19 PM CDT | Areal Flood Advisory | JSJ | 113 min | |
| Apr 29, 1:15 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Apr 29, 2:01 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 29, 3:00 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 29, 3:15 PM CDT | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.